Ghent University Academic Bibliography

Advanced

Dual polar spaces of arbitrary rank

Simon Huggenberger UGent (2011) ADVANCES IN GEOMETRY. 11(3). p.471-508
abstract
In 1982 P. Cameron gave a characterisation of dual polar spaces of finite rank viewed as point-line spaces. This characterisation makes essential use of the fact that dual polar spaces of finite rank have finite diameter. Our goal is to give a characterisation which includes dual polar spaces of infinite rank. Since dual polar spaces of infinite rank are disconnected, we introduce a point-relation that denotes pairs of points at "maximal distance", and we call this an opposition relation. This approach is in the spirit of the theory of twin buildings.
Please use this url to cite or link to this publication:
author
organization
year
type
journalArticle (original)
publication status
published
subject
journal title
ADVANCES IN GEOMETRY
Adv. Geom.
volume
11
issue
3
pages
471 - 508
Web of Science type
Article
Web of Science id
000292813700008
JCR category
MATHEMATICS
JCR impact factor
0.338 (2011)
JCR rank
239/288 (2011)
JCR quartile
4 (2011)
ISSN
1615-715X
DOI
10.1515/ADVGEOM.2011.018
language
English
UGent publication?
yes
classification
A1
copyright statement
I have transferred the copyright for this publication to the publisher
id
1255874
handle
http://hdl.handle.net/1854/LU-1255874
date created
2011-06-07 11:19:09
date last changed
2017-05-10 08:42:41
@article{1255874,
  abstract     = {In 1982 P. Cameron gave a characterisation of dual polar spaces of finite rank viewed as point-line spaces. This characterisation makes essential use of the fact that dual polar spaces of finite rank have finite diameter. Our goal is to give a characterisation which includes dual polar spaces of infinite rank. Since dual polar spaces of infinite rank are disconnected, we introduce a point-relation that denotes pairs of points at {\textacutedbl}maximal distance{\textacutedbl}, and we call this an opposition relation. This approach is in the spirit of the theory of twin buildings.},
  author       = {Huggenberger, Simon},
  issn         = {1615-715X},
  journal      = {ADVANCES IN GEOMETRY},
  language     = {eng},
  number       = {3},
  pages        = {471--508},
  title        = {Dual polar spaces of arbitrary rank},
  url          = {http://dx.doi.org/10.1515/ADVGEOM.2011.018},
  volume       = {11},
  year         = {2011},
}

Chicago
Huggenberger, Simon. 2011. “Dual Polar Spaces of Arbitrary Rank.” Advances in Geometry 11 (3): 471–508.
APA
Huggenberger, S. (2011). Dual polar spaces of arbitrary rank. ADVANCES IN GEOMETRY, 11(3), 471–508.
Vancouver
1.
Huggenberger S. Dual polar spaces of arbitrary rank. ADVANCES IN GEOMETRY. 2011;11(3):471–508.
MLA
Huggenberger, Simon. “Dual Polar Spaces of Arbitrary Rank.” ADVANCES IN GEOMETRY 11.3 (2011): 471–508. Print.